MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/106002809603000107

Медицинская библиотека · The Annals of pharmacotherapy · 1996

Anaphylactic shock following povidone.

Gonzalo Garijo M A, Durán Quintana J A, Bobadilla González P, Máiquez Asuero P

Клинический случайСтатьяПеревод в очереди

Аннотация

OBJECTIVE

To report a patient with an anaphylactic reaction related to povidone administration.

CASE SUMMARY: A 37-year-old man with a history of allergic rhinitis presented with urticaria, dyspnea, wheezing, rhinorrhea, and dysphonia 20 minutes after the intraarticular administration of mepivacaine hydrochloride and paramethasone acetate in his right knee. Two months after this episode, he was admitted for controlled provocation tests. Tests on mepivacaine were negative. The preparation of paramethasone contained the excipients benzalkonium chloride, polysorbate 80, and povidone. In vitro tests and provocation were negative with polysorbate 80 and benzalkonium chloride, but positive with povidone.

DISCUSSION: Povidone, a mixture of synthetic polymers, is commonly used as an excipient in pharmaceutical products, an additive in food products, and a dispersant and stabilizer in hairsprays. Although it is well tolerated when used topically or parenterally, local and systemic effects have been reported. Furthermore, multiorgan involvement resulting from accumulation of the drug in the reticuloendothelial system has been described. The immunologic properties of povidone have not been explored in humans, but have been in animals. In fact, the capacity of povidone to release histamine and its immunogenicity are proportional to its molecular weight. An immunoglobulin (Ig) E-mediated hypersensitivity reaction in asthma has been reported. In our case, povidone was responsible for the syndrome. However, we cannot determine the exact mechanism. An unspecific histamine release and/or an IgE-mediated hypersensitivity could be involved.

CONCLUSIONS

Povidone was responsible for a severe anaphylactic reaction in our patient. The possibility of an iatrogenic adverse effect caused by the excipient but not by the active ingredient should be considered in patients exhibiting similar symptoms. We believe that the excipients used in the preparation of all medicines should be disclosed.

Для цитирования: Gonzalo Garijo M A, Durán Quintana J A, Bobadilla González P, Máiquez Asuero P. Anaphylactic shock following povidone.. The Annals of pharmacotherapy. 1996. DOI: 10.1177/106002809603000107.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.